MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH HANDLE/ LARGE WITH QUICK COUPLING; TAP, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH HANDLE/ LARGE WITH QUICK COUPLING; TAP, BONE
Catalog Number 03.010.516
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2019, the patient underwent a revision bipolar hip arthroplasty procedure.Initially, the patient had an osteosynthesis for a femoral neck fracture with femoral neck system (fns) on (b)(6) 2018.However, on (b)(6) 2019, the patient reported pain.Thus, a re-operation was performed.During re-operation, the surgeon started by extracting the locking screw in question using a screwdriver stardrive, but the screw could not be untightened.So, the surgeon checked that there was no bone fragment in the screw head and connected the screwdriver with the screw firmly by hammering lightly.Unfortunately, the surgeon could not rotate the screw at all.Thus, the surgeon tried using the stardrive screwdriver, but the problem did not improve.Then, the surgeon used a screwdriver shaft stardrive and large handle with quick coupling which wrapped with an esmarch to apply a stronger force to untighten the screw but was still unsuccessful.Finally, the surgeon connected the screwdriver stardrive with a non-synthes rasp handle making t handle-like device and rotated the screw and the screw was removed successfully.The surgery was delayed by less than thirty (30) minutes.Patient status and procedure outcome are unknown.Concomitant devices: fns plate (part: 04.168.000s, lot: l769337, quantity: 1), fns bolt (part: 04.168.285s, lot: l828733, quantity: 1), antirotation screw (part: 04.168.485s, lot: l632897, quantity: 1).This report is for a handle/ large with quick coupling.This is report 5 of 5 for (b)(4).
 
Event or Problem Description
Unknown hammer (part# unknown, lot# unknown, quantity 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HANDLE/ LARGE WITH QUICK COUPLING
Common Device Name
TAP, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8527332
Report Number8030965-2019-62918
Device Sequence Number1885189
Product Code HWX
UDI-Device Identifier07611819499126
UDI-Public(01)07611819499126
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.516
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/11/2019
Supplement Date Received by Manufacturer04/22/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date05/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANTIROTATION SCREW; BOLT; FNS PLATE; UNK HAMMER